Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 7, NWS Hanford, CA
NWS Hanford, CA issued this flash flood warning at Jul 24, 2005, 1:30 PM PDT for Tulare County, California. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2005, 1:30 PM PDT (20:30 UTC)
- Expired
- Jul 24, 2005, 2:30 PM PDT
- In force
- 60 min
- Issued by
- NWS Hanford, CA
- Area
- Counties, with a storm outline in the text
County Tulare County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KHNX 242031 FFWHNX CAC107-242130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 130 PM PDT SUN JUL 24 2005 THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL TULARE COUNTY IN CENTRAL CALIFORNIA * UNTIL 230 PM PDT * AT 130 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KENNEDY MEADOWS IN THE SEQUOIA NATIONAL FOREST. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3596 11804 3616 11810 3615 11826 3594 11819 $$ JSN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 9:20 AM PDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jul 24, 9:20 AM PDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HANFORD CA 920 AM PDT SUN JUL 24 2005 .SHORT TERM...FOR THE CENTRAL CALIFORNIA INTERIOR...SHORT TERM CONCERN REMAINS FLASH FLOOD POTENTIAL IN THE TULARE COUNTY MOUNTAINS AND KERN COUNTY MTNS/DESERTS. GOES SOUNDER DATA SHOW AXIS OF PRECIP WATER IN EXCESS OF ONE INCH EXTENDS WEST INTO THE KERN DESERT...WITH MSAS THETA-E VALUES APPROACHING 340K AND SFC MSTR CONVERGENCE AXIS EXTENDING N-S THRU DESERT ZONES. TULARE MTNS AND KERN MTN/DESERT ZONES REMAIN IN AREA THAT WILL EXPERIENCE BEST DIFFERENTIAL HEATING AND WITH WEAK FLOW ALOFT CELLS MAY REMAIN NEARLY STATIONARY...THUS FLASH FLOOD WATCH REMAINS WARRANTED FROM 1200-2100 PDT. PREFER SHORT TERM RUC GUIDANCE FOR MOISTURE PROGS THROUGH 00Z GIVEN COMPARISON WITH SATELLITE DATA...AND PROGGED SOUNDINGS FOR DESERT ZONES INDICATE SBCAPE EXCEEDING 2000 J/KG THIS AFTERNOON. PRIMARY CONVECTIVE THREAT APPEARS TO BE HEAVY RAINFALL AS INCREASE IN LOW LEVEL MOISTURE FROM SATURDAY/S PRECIP HAS LOWERED THE LFC TO AROUND 8000 FEET AND SHOULD DECREASE STRONGER DOWNBURST POTENTIAL. CURRENT GRID PACKAGE REMAINS IN SHAPE WITH NO UPDATES REQUIRED AT THIS TIME. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...MEDIUM RANGE PROGS IN GOOD GENERAL AGREEMENT FOR THIS PERIOD...WITH THE PREVAILING FEATURES BEING A STRONG DRY UPPER RIDGE OVER THE SOUTHWESTERN CONUS AND A WEAK UPPER TROUGH NEAR 130W. AS THE RESULT OF INTERACTION BETWEEN THESE TWO FEATURES...THE UPPER FLOW OVER SOCAL BECOMES MORE SOUTH TO SOUTHEAST THURSDAY THROUGH SATURDAY WHICH MAY ALLOW FOR MONSOONAL MOISTURE TO RETURN TO THE CWFA...MAINLY NEAR THE CREST OF THE SOUTHERN SIERRA NEVADA. SINCE THIS MOISTURE WILL BE HIGH BASED...ANY CONVECTIVE ACTIVITY SHOULD BE CONFINED TO THE SOUTHERN SIERRA NEVADA AND BE ISOLATED IN COVERAGE AND CONFINED TO THE AFTERNOON AND EARLY EVENING. SINCE CONFIDENCE FOR THIS PERIOD IS IMPROVED...WILL STAY CLOSE TO MEX GUIDANCE AND KEEP TEMPERATURES A BIT ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION...VFR CONDITIONS WILL PERSIST FOR ALL AREAS THROUGH 18Z MONDAY. REFER TO TAFS AT KMCE...KFAT...AND KBFL FOR DETAILS. && .HNX...WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM NOON UNTIL 900 PM PDT THIS EVENING FOR THE KERN COUNTY MOUNTAINS/DESERTS AND THE TULARE COUNTY MOUNTAINS. && WWW.WEATHER.GOV/HANFORD /USE ALL LOWER CASE/ JSN/DS
Hazardous weather outlook, Jul 24, 6:00 AM PDT, 7 hours 30 minutes before
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
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 5:42 PM PDT | Flash Flood Warning | HNX | Kern | 63 min |
| Jul 24, 2:26 PM PDT | Flash Flood Warning | HNX | Tulare | 2 hr |
| Jul 24, 3:14 PM PDT | Flash Flood Warning | HNX | Kern | 2 hr |
| Jul 24, 4:17 PM PDT | Flash Flood Warning | HNX | Kern | 118 min |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.